MAUDE Adverse Event Report: DEPUY MITEK LLC US 10X23MM MILAGRO ADVANCE INTERFERENCE SCREW; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE

DEPUY MITEK LLC US 10X23MM MILAGRO ADVANCE INTERFERENCE SCREW; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Model Number 231819
Medical Device Problem Codes Break (1069); Device Contamination with Body Fluid (2317); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).Investigation summary: the device was returned and evaluated.Upon visual inspection it could be observed the anchor broken and biological residues on it.A manufacturing record evaluation was performed for the finished device lot number: 8l45018, and no nonconformances were identified.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.According with the visual inspection result, this complaint can be confirmed.The broken tapered screw can be attributed to procedural variables, such handling of the device or product interaction during procedure.The possible root cause could be related to a failure to engage until fully seated position of the tapered screw during implantation and when passing the screw, it got caught in the part of the screwdriver and at the moment to remove it, the screw had to break.However, it cannot be conclusively affirmed.As per ifu- 111245, it is mandatory to completely seat the milagro br interference screw onto the correct driver for proper implant delivery.Notching and/or tapping are necessary when inserting the interference screw with bone tendon grafts.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.
 
Event or Problem Description
It was reported by a healthcare professional in colombia that during an unknown surgery on (b)(6) 2022, it was observed that the 10x23mm milagro advance interference screw device got caught in the part of the screwdriver when passing; and the only way to remove it was by breaking it.During in-house engineering evaluation, it was determined that upon visual inspection it could be observed that the device was broken and had biological residues on it.Another like device was used to complete the procedure with a delay of 10 minutes.There were no adverse patient consequences reported.No additional information was provided.

Brand Name
10X23MM MILAGRO ADVANCE INTERFERENCE SCREW
Common Device Name
ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key15418889
Report Number1221934-2022-02839
Device Sequence Number6526250
Product Code HWC
UDI-Device Identifier10886705022236
UDI-Public10886705022236
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K123362
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model Number231819
Device Catalogue Number231819
Device Lot Number8L45018
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2022
Initial Report FDA Received Date09/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age36 YR
Patient SexMale
Patient Weight80 KG